Tennessee, 2006

Damaging Wind in Tennessee, April 26, 2006

April 26, 2006 · NWS MRX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 26, 2:27 PM EST, 2 hours 11 minutes earlier.

Area forecast discussion, Apr 26, 2:27 PM EST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
327 PM EDT WED APR 26 2006

.SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)...MAIN PERIOD WITH
FORECAST CHALLENGE IS TONIGHT. CONVECTIVE PRECIPITATION (PCPN) HAS
JUST NOT DEVELOPED NEARLY AS MUCH IN ADVANCE OF THE UPPER LEVEL
TROUGH AS MODELS INDICATE. THIS IS LIKELY DUE TO LINGERING CLOUD
COVER ACROSS MOST OF THE SE STATES...WHICH IS LIMITING THE AMOUNT OF
INSTABILITY. THE MAIN AXIS OF INSTABILITY IS ACROSS AL INTO SE TN.
FIRST PERIOD POPS WERE DRAWN MORE IN LINE WITH LATEST RADAR AND
SATELLITE PICS...CARRYING HIGHEST POPS ACROSS THE SRN ZONES...AND
ONLY ALLOWING FOR CHANCE POPS ELSEWHERE AS UPPER LEVEL TROUGH MOVES
CLOSER THIS EVENING. THINK THAT CLOUDS WILL BE SLOW TO DECREASE...SO
FAVORED ABOUT A DEGREE ABOVE GFS MOS FOR MIN TEMPS.

EXPECT SKIES TO CLEAR BY THURSDAY AFTERNOON ALL AREAS...WITH
GENERALLY PARTLY CLOUDY TO CLEAR SKIES AS RIDGE BUILDS IN THROUGH
FRIDAY. MIGHT GET SOME PATCHY FOG THURSDAY NIGHT WITH CLEARING AND
LIGHT WINDS...BUT THIS CAN EASILY BE ADDED TO LATER FORECASTS.
OTHERWISE...MOS TEMPS THESE PERIODS LOOKED GOOD WITH LITTLE VARIANCE.

DECIDED FOR NOW TO UNDERCUT MOS POPS FOR FRIDAY NIGHT...AS LOW LEVEL
MOISTURE WILL BE JUST BEGINNING TO RETURN NORTH...AND MAINLY TO
WESTERN MOST PARTS OF THE FORECAST AREA THROUGH 12Z SATURDAY.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)...WARM FRONT TRACKING INTO
REGION ON SATURDAY AND LINGERING INTO SUNDAY.  A 40-50KT 850
JET PULLING IN ABUNDANT MOISTURE WITH IT.  WILL GO WITH HIGH CHANCE
POPS FOR SATURDAY AND SATURDAY NIGHT.  WITH THE GOOD DYNAMICS AND
MOISTURE MAY SEE STRONG STORMS ON SATURDAY.  UPPER AND SURFACE LOW
TRACKING ACROSS THE OHIO VALLEY ON SUNDAY AND MONDAY.  WILL CONTINUE
WITH CHANCE POPS FOR BOTH DAYS...BEST CHANCES WILL BE IN THE NORTH
WHERE BETTER MOISTURE AND LIFT ARE PRESENT.  UPPER LOW PUSHING OUT
OF AREA BY TUESDAY...WILL KEEP LOW CHANCE POPS FOR TUESDAY
MORNING...THEN 20 POPS FOR AFTERNOON AND EVENING.  RIDGE BUILDS IN
ON WEDNESDAY...BRINGING DRY WEATHER BACK TO THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             52  72  47  78 /  50   0   0  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  49  69  45  74 /  30  10   0  10
OAK RIDGE, TN                       47  70  44  75 /  30  10   0  10
TRI CITIES AIRPORT, TN              47  65  39  72 /  40  10   0  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

TG/GH
Hazardous weather outlook, Apr 26, 4:30 AM EST, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EDT WED APR 26 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-261000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
530 AM EDT (430 AM CDT) WED APR 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF LOW PRESSURE OVER EAST TENNESSEE ALONG WITH AN ASSOCIATED
COLD FRONT NEAR THE SOUTHERN BORDER OF TENNESSEE WILL CONTINUE TO
MOVE SLOWLY SOUTH WITH NUMEROUS SHOWERS AND SOME THUNDERSTORMS
ESPECIALLY DURING THE MORNING HOURS NORTH OF THE BOUNDARY. SOME
LOCALIZED HEAVY DOWNPOURS ARE POSSIBLE HOWEVER NO SEVERE WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER NETWORK ACTIVATION IS NOT ANTICIPATED.

TD

In the hours before

Local storm report, Apr 26, 1:36 PM EST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
236 PM EDT WED APR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     7 W WEBER CITY          36.62N 82.69W
04/25/2006                   SCOTT              VA   EMERGENCY MNGR

            TWO BARNS DESTROYED AND SEVERAL TREES UPROOTED ON AND
            ALONG STANLEY VALLEY ROAD IN YUMA AREA. REPORTED BY
            EMERGENCY MANAGEMENT DIRECTOR.

0625 PM     TSTM WND DMG     6 ENE ABINGDON          36.74N 81.87W
04/25/2006                   WASHINGTON         VA   PUBLIC

            NUMEROUS TREES, LIMBS AND POWERLINES DOWN NEAR AND ALONG
            INTERSTATE 81 AT EXIT 24. REPORTED BY THE PUBLIC AND
            RELAYED BY TV METEOROLOGIST.

0627 PM     TSTM WND DMG     4 WSW WEBER CITY        36.60N 82.63W
04/25/2006                   SCOTT              VA   EMERGENCY MNGR

            ONE BARN DESTROYED AND SEVERAL TREES UPROOTED ON AND
            ALONG FRISCO ROAD IN YUMA AREA. REPORTED BY EMERGENCY
            MANAGEMENT DIRECTOR.

0650 PM     TSTM WND DMG     BRISTOL VA              36.61N 82.17W
04/25/2006                   CITY OF BRISTOL    VA   UTILITY COMPANY

            FROM 650 TO 700 PM EDT...SEVERAL TREES AND POWERLINES
            DOWNED IN BRISTOL. REPORTED BY BRISTOL VIRGINIA POWER.

0655 PM     TSTM WND DMG     BRISTOL VA              36.61N 82.17W
04/25/2006                   CITY OF BRISTOL    VA   LAW ENFORCEMENT

            A LARGE LIMB WAS DOWNED AND BROKE THE WINDSHIELD OF A
            LADIES CAR. REPORTED BY THE BRISTOL POLICE DEPARTMENT.

&&

FERRELL
Local storm report, Apr 26, 2:01 PM EST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
301 PM EDT WED APR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TORNADO          7 W WEBER CITY          36.62N 82.69W
04/25/2006                   SCOTT              VA   NWS STORM SURVEY

            AT APPROXIMATELY 625 PM...AN F0 TORNADO TOUCHED DOWN ON
            STANLEY VALLEY ROAD AND TRAVELED EAST CROSSING FRISCO
            ROAD...DESTROYING THREE BARNS AND UPROOTING SEVERAL
            TREES. THE TORNADO PATH WAS ABOUT 25 YARDS WIDE BUT THE
            LENGTH HAS NOT YET BEEN DETERMINED. A CORRECTION WILL BE
            SENT LATER WITH THE PATH LENGTH.

&&

FERRELL
Local storm report, Apr 26, 3:01 PM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
401 PM EDT WED APR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TORNADO          7 W WEBER CITY          36.62N 82.69W
04/25/2006                   SCOTT              VA   NWS STORM SURVEY

            AT APPROXIMATELY 625 PM...AN F0 TORNADO TOUCHED DOWN ON
            STANLEY VALLEY ROAD AND TRAVELED EAST CROSSING FRISCO
            ROAD...DESTROYING THREE BARNS AND UPROOTING AND SNAPPING
            OFF SEVERAL TREES. THE TORNADO PATH WAS 25 YARDS WIDE AND
            A MILE AND A HALF LONG.

&&

HW
Local storm report, Apr 26, 3:06 PM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
406 PM EDT WED APR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             5 W GATE CITY           36.64N 82.67W
04/25/2006  E0.75 INCH       SCOTT              VA   TRAINED SPOTTER

            PENNY SIZE HAIL 5 MILES WEST OF GATE CITY. REPORTED BY
            SPOTTER.

0616 PM     TSTM WND DMG     CASTLEWOOD              36.88N 82.29W
04/25/2006                   RUSSELL            VA   LAW ENFORCEMENT

            THREE TREES DOWN IN CASTLEWOOD. REPORTED BY DISPATCH.

0625 PM     TSTM WND DMG     6 ENE ABINGDON          36.74N 81.87W
04/25/2006                   WASHINGTON         VA   PUBLIC

            NUMEROUS TREES, LIMBS AND POWERLINES DOWN NEAR AND ALONG
            INTERSTATE 81 AT EXIT 24. REPORTED BY THE PUBLIC AND
            RELAYED BY TV METEOROLOGIST.

0625 PM     TSTM WND DMG     7 W WEBER CITY          36.62N 82.69W
04/25/2006                   SCOTT              VA   EMERGENCY MNGR

            TWO BARNS DESTROYED AND SEVERAL TREES UPROOTED ON AND
            ALONG STANLEY VALLEY ROAD IN YUMA AREA. REPORTED BY
            EMERGENCY MANAGEMENT DIRECTOR.

0625 PM     TORNADO          7 W WEBER CITY          36.62N 82.69W
04/25/2006                   SCOTT              VA   NWS STORM SURVEY

            AT APPROXIMATELY 625 PM...AN F0 TORNADO TOUCHED DOWN ON
            STANLEY VALLEY ROAD AND TRAVELED EAST CROSSING FRISCO
            ROAD...DESTROYING THREE BARNS AND UPROOTING AND SNAPPING
            OFF SEVERAL TREES. THE TORNADO PATH WAS 25 YARDS WIDE AND
            A MILE AND A HALF LONG.

0625 PM     TORNADO          7 W WEBER CITY          36.62N 82.69W
04/25/2006                   SCOTT              VA   NWS STORM SURVEY

            AT APPROXIMATELY 625 PM...AN F0 TORNADO TOUCHED DOWN ON
            STANLEY VALLEY ROAD AND TRAVELED EAST CROSSING FRISCO
            ROAD...DESTROYING THREE BARNS AND UPROOTING SEVERAL
            TREES. THE TORNADO PATH WAS ABOUT 25 YARDS WIDE BUT THE
            LENGTH HAS NOT YET BEEN DETERMINED. A CORRECTION WILL BE
            SENT LATER WITH THE PATH LENGTH.

0627 PM     TSTM WND DMG     4 WSW WEBER CITY        36.60N 82.63W
04/25/2006                   SCOTT              VA   EMERGENCY MNGR

            ONE BARN DESTROYED AND SEVERAL TREES UPROOTED ON AND
            ALONG FRISCO ROAD IN YUMA AREA. REPORTED BY EMERGENCY
            MANAGEMENT DIRECTOR.

0630 PM     TSTM WND DMG     GATE CITY               36.64N 82.58W
04/25/2006                   SCOTT              VA   TRAINED SPOTTER

            NUMEROUS TREES DOWN AT GATE CITY. REPORTED BY SPOTTER.

0630 PM     HAIL             GATE CITY               36.64N 82.58W
04/25/2006  E1.00 INCH       SCOTT              VA   LAW ENFORCEMENT

            QUARTER SIZE HAIL AT GATE CITY. REPORTED BY DISPATCH.

0635 PM     TSTM WND DMG     GLADE SPRING            36.79N 81.77W
04/25/2006                   WASHINGTON         VA   LAW ENFORCEMENT

            ONE TREE DOWN IN GLADE SPRING. REPORTED BY DISPATCH.

0645 PM     TSTM WND DMG     GLADE SPRING            36.79N 81.77W
04/25/2006                   WASHINGTON         VA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN AT GLADE SPRING...MEADOWVIEW AND
            COUNTYWIDE. REPORTED BY DISPATCH.

0650 PM     TSTM WND DMG     BRISTOL VA              36.61N 82.17W
04/25/2006                   CITY OF BRISTOL    VA   UTILITY COMPANY

            FROM 650 TO 700 PM EDT...SEVERAL TREES AND POWERLINES
            DOWNED IN BRISTOL. REPORTED BY BRISTOL VIRGINIA POWER.

0655 PM     TSTM WND DMG     BRISTOL VA              36.61N 82.17W
04/25/2006                   CITY OF BRISTOL    VA   LAW ENFORCEMENT

            A LARGE LIMB WAS DOWNED AND BROKE THE WINDSHIELD OF A
            LADIES CAR. REPORTED BY THE BRISTOL POLICE DEPARTMENT.

0700 PM     TSTM WND DMG     BYBEE                   36.04N 83.18W
04/25/2006                   COCKE              TN   TRAINED SPOTTER

            NUMEROUS TREES DOWN AT BYBEE AND PARROTSVILLE. REPORTED
            BY SPOTTER.

0705 PM     TSTM WND DMG     BLOUNTVILLE             36.53N 82.33W
04/25/2006                   SULLIVAN           TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN BLOUNTVILLE AND COUNTYWIDE.

0715 PM     TSTM WND DMG     GREENEVILLE             36.17N 82.82W
04/25/2006                   GREENE             TN   TRAINED SPOTTER

            A FEW TREES DOWN AT GREENEVILLE. REPORTED BY SPOTTER.

0730 PM     TSTM WND DMG     GREENEVILLE             36.17N 82.82W
04/25/2006                   GREENE             TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN JUST NORTH OF GREENEVILLE. REPORTED BY
            DISPATCH.

0730 PM     HAIL             GRAY                    36.41N 82.48W
04/25/2006  E0.75 INCH       WASHINGTON         TN   LAW ENFORCEMENT

            PENNY SIZE HAIL AT GRAY. REPORTED BY DISPATCH.

0730 PM     TSTM WND DMG     GRAY                    36.41N 82.48W
04/25/2006                   WASHINGTON         TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN AT GRAY AND FALL BRANCH. REPORTED BY
            DISPATCH.

0730 PM     TSTM WND DMG     MOUNTAIN CITY           36.47N 81.81W
04/25/2006                   JOHNSON            TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN COUNTYWIDE. REPORTED BY DISPATCH.

0730 PM     TSTM WND DMG     ELIZABETHTON            36.34N 82.23W
04/25/2006                   CARTER             TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN COUNTYWIDE. REPORTED BY DISPATCH.

&&

HW
Local storm report, Apr 26, 3:37 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
437 PM EDT WED APR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HAIL             KINGSTON                35.87N 84.51W
04/26/2006  E1.75 INCH       ROANE              TN   EMERGENCY MNGR

            MARBLE TO GOLF BALL SIZED HAIL IN KINGSTON. REPORTED BY
            THE EMERGENCY MANAGEMENT DIRECTOR.

&&

FERRELL
Local storm report, Apr 26, 4:13 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
513 PM EDT WED APR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TSTM WND DMG     5 ENE KINGSTON          35.90N 84.43W
04/26/2006                   ROANE              TN   LAW ENFORCEMENT

            SEVERAL TREES DOWNED ONTO A HOME ON OLD UNION ROAD. ALSO
            SOME TREES FELL ONTO AND DESTROYED SOME FENCES AT THE
            SAME RESIDENCE. REPORTED BY SHERIFFS DISPATCH.

&&

FERRELL

The radar

The Knoxville radar (KMRX), 69 km away, was scanning. The volume nearest the first event began at 21:39 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Blount

When
April 26, 4:38 PM EST to 4:50 PM EST
Where
Blount County, Maryville
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
35.750, -83.967

Two trees down in Maryville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501765.